MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293062030
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Stretched (1601); Malposition of Device (2616); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that deployment difficulties, stent damage/fracture, and removal difficulties occurred.The 70% stenosed target lesion was located in the normally tortuous and moderately calcified superficial femoral artery(sfa).The lesion was not pre-dilated.A 6 x 200 x 130 innova¿ stent was advanced over a.035 guidewire contralateral to the target lesion and stent deployment was initiated.After approximately 70% of the stent was deployed, the deployment thumbwheel and pull-grip stopped working.After a few unsuccessful attempts to get the deployment mechanism working, the physician pulled back on the stent delivery system and the stent moved and stretched from the distal sfa all the way to the femoral artery.The stent was deployed in the common femoral - external iliac area.The proximal part of the stent broke.The delivery system and wire were unable to removed from the 45cm introducer sheath initially.Access was gained antegrade on the left side, and the physician was able to advance a non-bsc stent to the target lesion and deploy this stent.The physician was eventually able to remove the stent delivery system, wire, and sheath together from the right side and the procedure was completed.The patient was being brought back later that same day to cover the innova stent.There were no further patient complications and the patient is fine post-procedure.
 
Additional Manufacturer Narrative
Examination of the returned complaint device revealed an innova self-expanding stent delivery system (sds) was returned with an introducer sheath and a.035 guidewire stuck inside of the sheath.The outer shaft, mid-shaft, inner shaft, proximal liner and the remainder of the device were checked for damage.Visual examination showed 3 kinks on the outer sheath, the 1st kink was at the nose cone the 2nd kink was approximately 4cm from the nose cone and the 3rd kink was approximately 9.5cm from the nosecone.There was no other damage on the outer sheath.The mid-shaft was separated from the retainer clip.The inner liner was separated from the device and stuck on the guidewire.The handle was separated during investigation to visually inspect inside for further damage.There was no further damage on the inside of the handle.The pull-rack was extended to the furthest travel.The stent was not returned with the device.The sheath that was returned was x-rayed to see what was inside.It was noticed that the tip was stuck in the sheath.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause was unable to be determined.Bsc id#: (b)(4).Tw#: (b)(4).
 
Event or Problem Description

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6726535
Report Number2134265-2017-07069
Device Sequence Number16389560
Product Code NIP
UDI-Device Identifier08714729874065
UDI-Public(01)08714729874065(17)20200229(10)20342627
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberH74939293062030
Device Catalogue Number39293-06203
Device Lot Number20342627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2017
Initial Date Received by Manufacturer 06/23/2017
Supplement Date Received by Manufacturer07/27/2017
Initial Report FDA Received Date07/19/2017
Supplement Report FDA Received Date08/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;